Results 1 to 5 of 5

Thread: Weird Depo Effect?

  1. #1

    Default Weird Depo Effect?

    Hi, sorry if this is long or anything! Nobody seems to be helping.. I am 17 and have been on Depo Provera injection for birth control on and off for around 1 1/2 years. This is NOT one of many horror stories we've seen about it. I haven't seen a situation like mine online, it's mild but still hoping somebody can give me an answer or at least suggestions.

    I got my last shot in July, my next is scheduled for mid October. I always immediately get my period within a week or so of being late getting the shot re-administered, and it's normal and regular afterwards until it ends or the shot is given again; unlike most women who have issues putting their cycle back on track after DP. I have had nearly no bad effects; no bleeding, spotting, cramps, etc during DP cycles whatsoever (except for a few days of light period/spotting during the first month I restarted after being month+ late) My body seems to react well to it with long term effects too: no weight gain, hair thinning, depression, constant bleeding, etc. either. Basically, I get the shot, nothing happens til next shot including my period or pregnancy.

    The past two days however, I've noticed a medium amount of dry brownish discharge. I could only find an answer for this online if it was the end of a cycle the first time administered, or if it was constant throughout use. Neither apply here. Also appearing around the past few days: bad migraines (I always get them, but more often and persistent than usual), hunger fulfilled with little food, 13+ hour sleep and still tired, slight bloating and cramping but nothing too bad yet. I could also be pregnant (99% not because I've been on the shot) but I know they could have similar symptoms. Plus most people do not have regulated periods or high/any fertility after the last DP cycle ending for 6-18 months, yet my period has always been normal right when the DP was late, so I don't know how well it affects my fertility in that way. Wondering about why it's acting up now so randomly and far into usage with no prior problems, and thinking of maybe a different birth control option?

    I've never had to worry with it, but I've heard of bad effects after long term use and I have been using it for almost two years. I am supposed to get it again in 3 weeks, but I don't want to get it again if it seems to be acting up. I am scheduled to see my OBGYN in 2 weeks and am going to ask her for advice if it persists or worsens. I cannot find an answer online yet but maybe somebody here knows.

    Q: Why am I getting these symptoms with no previous problems in the entire time I've used it, and should I be concerned?
    Should I get a pregnancy test?
    Should I switch birth control methods?
    What should I do or look out for until I see my OBGYN and what to make sure to mention?
    Thank you for any help or advice, anything helps!

  2. #2

    Join Date
    Sep 2007
    Location
    travelling
    Posts
    9,557

    Default

    It might not be the depo at all. It could be a vaginal or bladder infection? Do you have a fever at all?

    I've been using depo on & off for 9 years & it works pretty much the same for me as it does for you

  3. #3

    Join Date
    Dec 2011
    Location
    Central Coast NSW
    Posts
    502

    Default

    Quote Originally Posted by ~clover~ View Post
    It might not be the depo at all. It could be a vaginal or bladder infection
    Agree. I had been on the Depo shot for 5 years and actually fell pregnant with my son on it last year. I have the same reaction as you except no period whatsoever or bleeding of any kind.

    I believe brown blood is also old blood, so could have been from when you did bleed and its just expelling now?

    Hope you get some positive answers when you see doctor

  4. #4

    Default

    I have been on Depo for 3 years next month. Every now and then I will get a few hours of bleeding (red blood) and am usually bloated the day before. I will also get a migraine. My GP just calls it break through bleeding and can happen.

    If I am late for my injection I too always get my period right away. There is never any harm in taking a pregnancy test to be on the safe side.

  5. #5

    Join Date
    Sep 2007
    Location
    travelling
    Posts
    9,557

    Default

    I get my period when late for my next injection too. Only had spotting the first time I had it, for the whole first 3 months, then nothing.


Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •